# SDR 2025FA0000649

- Difficulty date: September 17, 2025
- Submitted: September 17, 2025
- Operation: General aviation
- Aircraft: N530MA
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636817
- Aircraft time: 375 hours
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Condition: Cracked
- Location: Zone 600
- Part time: 400 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING EXTERIOR INSPECTION ON JANUARY 15 2025 AND AGAIN JULY 2, 2025, MULTIPLE CRACKS WERE OBSERVED IN THE WING UPPER SKIN PANELS OF BOTH THE LEFT AND RIGHT WINGS, AS WELL AS IN THE FUSELAGE STRUCTURE ADJACENT TO THE CABIN ENTRY DOOR.  LEFT WING UPPER SURFACE: CRACKS APPROX. 3.5–5.5 IN. EXTENDING AFT FROM PANEL JOINTS ADJACENT TO RIVET LINES.  RIGHT WING UPPER SURFACE: CRACKS APPROX. 3–5 IN. AT PANEL SEAMS, PROPAGATING FROM RIVET LINES.  FUSELAGE/ENTRY DOOR AREA: VERTICAL CRACK APPROX. 3–4 IN. NEAR UPPER DOOR CUTOUT.  CRACKS EXTEND BEYOND PAINT/COSMETIC LAYER, CONSISTENT WITH SKIN OR SUBSTRUCTURE STRESS CRACKING. AIRCRAFT HAS LESS THAN 400 TOTAL HOURS SINCE NEW.  AIRCRAFT HAS BEEN GROUNDED PENDING NONDESTRUCTIVE INSPECTION (NDI) RECOMMENDED BY DER. FAA SDR FILED TO DOCUMENT PREMATURE STRUCTURAL CRACKING IN PA-46-350P FLEET. PIPER AND MUNCIE AVIATION NOTIFIED JANUARY 15, 2025 AND NUMEROUS FOLLOW UPS SINCE THAT DATE.
